Lactose Free Levothyroxine

Hi, I am new to this site ,I am usually on the IBS site.My body cannot absorb Fructose or Lactose .To cut a long story short..Last Feb I was put on Statins (Atorvastatin Lactose Free ).I was on them for 6weeks and they made me feel so ill, I went from Fit 70 year old to my Back ,Knees so stiff and pain in my joints ,I also put on 7lbs in weight ,even though I eat more or less the same every day ,and my Memory is very good and I had trouble remembering things.I don't Smoke or Drink .The Statins did bring my Cholestrol down a bit ,but it also bought down my good Cholestrol .But my Liver Levels have been going up .My Dr has been sending me for Blood Tests every other week for the last 3months as I am convinced it is the Statins that are responsible.I have a appointment with a Liver Dr in March .one of the Tests revealed I had an under active Thyroid .When she was writing the Prescription ,I said I needed Lactose Free Levothyroxine and she said I would have to see the Chemist about that .When I asked him he said ,he would have to order them from Germany and they were £100for a months supply .Would I try the ordinary ones ,so I have had 1 Friday morning and was ok ,till the after noon and was pain in my stomach all night .I thought I would try one Saturday to be sure it was the Tablet ,but I was in pain all yesterday and it's still there today .So do I go back to the Dr or the Chemist ,I read on the Net Lactose Free Tablets are now being made in the uk ,but only Lloyds and Tesco have ,but not Boots .The chemist I took my Prescription to is a Boots on the site of the Dr,s .Any advice would be welcome .This is a great site .Sorry for long post .

10 Replies

oldestnewest
  • The newly reformulated Teva make in the UK is lactose-free. (It has been off the market for a few years.)

    There should be no problem getting hold of them - you might have to ask at a different pharmacy. (Some people have reported not being able to get anything but Teva - my own experience was that my local pharmacies didn't have it in stock but they were generally willing to try to get it.)

  • Remember, no-one can force you to take the statins!

  • Thanks helvella,I t,s strange that Boots could not get them from the Uk .I did not want Statins ,the Drs kept on at me to have them .Even writing a letter telling me to get in touch .Although my Cholestrol was high ,as I said I do not Drink or Smoke .Before NICE changed the Goal Posts from 20 to 10 my total is 12 . Even the Dr doing my Liver Scan ,which was ok .said it could be the Statins and they don't suit everybody .It can't be coincidence that I feel like this .I have to use a Walking stick as I am so stiff and in pain when I walk .I had no idea about Thyroid etc,but there is so much L formation here Thanks again .

  • Boots are either ignorant or manipulating the situation in order to make a fat profit from dispensing a "special".

    See here:

    gov.uk/government/news/teva...

    If you have the facility, print that off and shove it under the noses of the relevant people.

  • Thankyou helvella,I will print it off and take it back to boots and see what they say .

  • Hi helvella, I rang up Boots and told them about Teva ,they have ordered it from their supplier ,hopefully it will be here tomorrow .Thanks again for your help .

  • Well done!

    We do see reports of helpful pharmacists, some extremely helpful, but sometimes we do have to gather the information for them and spoon-feed it.

    For your further information, it appears that the cost of the Teva to the NHS is the same (or very similar) to that of the other standard levothyroxine products.

  • Many here have reported problems with statins.

    It appears that hypothyroid people are more likely to suffer side effects like muscle issues.

    As I said earlier, no-one can force you to take the tablets. It has to be your choice whether to pop a pill each day - or not.

  • I was given new Teva by local pharmacist. But some on here say it contains an allergen : acacia powder . I was sneezing alot more than usual on it and had a packet of Mercury which has lactose to fall back on which I finished today.So will soon knownif Teva and sneezing go together.

    I quickly stopped statins on reading Dr.Kendrick's The great Cholesterol Con"

  • Hi Treepie , Thankyou for your info , I got in touch with my local Boots to see if they could get me Teva ,they have ordered it for me .Should get it tomorrow . I will never take Statins again , they do not suit everybody ,and yet Gps don't seem to understand that,my Husband has been on them for years and he is ok .let me know about the sneezing.

You may also like...